Jun 4, 1998
I am having a real hard time with fatigue. I have been positive for almost 8 years now. I am currently taking Viracept, Zerit & Epivir for the HIV. I am on Remeron and Zoloft for my depression. I am also taking Ritalin. They seem to think that the Ritalin will boost my energy level. I am currently taking 15mg twice a day. My physician has restricted my level of work to 16 hours per week max. When I am at home I can do things around the house, but need to rest. My Hemoglobin is 15.4. When I was on AZT my HG dropped to 4.1 and I had to have a transfusion.
My question(s) are how can I combat this? My pyhsician seems to be kind of stumped and is not really sure what the specific cause is. I am a smoker, no drink, no drugs.
Any help or ideas that maybe I can pass on to my doctor would be very helpful. Thank you for your time!
Response from Mr. Molaghan
It sounds like you've addressed many of the potential sources of fatigue, so I can understand your frustration. It might also be important to look at a few other markers. Is your viral load undetectable? How is your CD4 count? Have you had a testosterone level checked? Have you been checked for adrenal insufficiency? How are your eating habits? These are some of the other areas of clinical information that might be helpful in addressing your fatigue. Ritalin is effective treatment for many people, but it sometimes takes awhile to determine the effective dose. It might also be important to re-discuss the antidepressant treatment with your psychiatrist to determine if you are responding well. Some antidepressants have more of a stimulating effect than others do. Good Luck.
Fatigue/depression - Mike M.
CD4 Lymphocytopenia & HIV-
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.